Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 18, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Mar 22, 2011, 2:44 PM EDT for Berkeley County, South Carolina. It took effect at Mar 23, 2011, 12:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 2:44 PM EDT (18:44 UTC)
- In effect from
- Mar 23, 2011, 12:00 PM EDT
- Expired
- Mar 24, 2011, 7:00 PM EDT
- In force
- 31 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 22, 1:38 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 22, 1:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 138 PM EDT TUE MAR 22 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH WEDNESDAY. A COLD FRONT WILL ADVANCE THROUGH THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY...FOLLOWED BY HIGH PRESSURE THROUGH THE WEEKEND. ANOTHER COLD FRONT COULD AFFECT THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DEEP LAYERED RIDGING WILL PREVAIL OVER THE AREA THIS AFTERNOON AS SFC HIGH PRESSURE CENTERED OVER FL EXTENDS N AND A BROAD GOMEX UPPER LEVEL RIDGE ENVELOPS THE SOUTHEAST. HAVE MAINTAINED HIGH TEMPERATURES IN THE MID 80S FOR TODAY AS RIDGING WILL ALLOW FOR MUCH GREATER THICKNESSES THIS AFTERNOON. ALSO A PREVAILING WESTERLY FLOW WILL HELP KEEP THE SEABREEZE PINNED CLOSE TO THE COAST FOR MUCH OF THE AFTERNOON...THUS ALLOWING COASTAL LOCATIONS TO PARTICIPATE IN QUITE THE WARM DAY. A WEAK SFC LOW PRESSURE WILL MOVE NORTH OF THE AREA TODAY ACROSS THE VIRGINIAS. THIS WILL RESULT IN A INCREASE IN MID TO HIGH CLOUDS LATER THIS AFTERNOON...HOWEVER CLOUDS WILL NOT BE ENOUGH TO DERAIL A MOSTLY SUNNY FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... TONIGHT...SFC HIGH PRESSURE WILL BE SUPPRESSED TO THE S WHILE THE UPPER LEVEL RIDGE FLATTENS IN RESPONSE TO A DEVELOPING COMPLEX STORM SYSTEM OVER THE UPPER PLAINS. ADDITIONAL CLOUD COVER WILL STREAM IN FROM THE W...RESULTING IN A GREATER BLANKET TO KEEP TEMPS RATHER MILD. WILL LOOK FOR LOWS IN THE UPR 50S AWAY FROM THE COAST AND LWR 60S ALONG THE SHORES. WED THROUGH THU...WITH THE UPPER RIDGE FLATTENED...MAKING FOR A ZONAL PATTERN OVER MUCH OF THE EASTERN SEABOARD...AN UPPER LEVEL LOW WILL BECOME CAUGHT UP IN A DIGGING TROUGH AXIS OVER THE GREAT LAKES. AT THE SFC...AN AREA OF LOW PRESSURE OVER THE UPPER PLAINS WILL QUICKLY RACE EAST TO THE MID ATLC STATES BY WED EVENING AND OFF THE MID ATLC COAST WED NIGHT. THE COLD FRONT OF THIS SYSTEM WILL DRAG THROUGH THE LOWER APPALACHIANS AND SOUTHEAST STATES WED NIGHT INTO THU. DEEPER MOISTURE LOOKS TO ACCOMPANY THE FRONT DECENT AGREEMENT AMONG MUCH OF THE 00Z GUIDANCE. IN ADDITION... THERE IS ALSO GOOD AGREEMENT OF SQUEEZING OUT AT LEAST A FEW HUNDREDTHS OF QPF OVER INLAND PORTIONS OF THE CWFA BEFORE THE FRONT WEAKENS AS IT REACHES THE COAST. HAVE ADDED IN A SWATH OF SLGT CHC POPS WELL INLAND FOR WED NIGHT. THE FRONT THEN PUSHES SE OF THE AREA BY DAYBREAK THU...FOLLOWED BY COOLER AND DRIER HIGH PRESSURE FROM THE N. THU NIGHT AND FRI...COOLER AND DRIER HIGH PRESSURE WILL SLIDE IN FROM THE N THU NIGHT INTO FRI MORNING...THEN SHIFT OFFSHORE DURING THE DAY FRI. THOUGH SKIES WILL CLEAR OUT FOR THU NIGHT...THERE MAY BE SOME RETURN OF MOISTURE IN THE FORM OF CLOUDS ON FRI BUT A RAIN-FREE FORECAST WILL PREVAIL. HIGHS WILL BE ABOUT 10-15 DEGREES COOLER FROM THU. LAKE WINDS...WE ARE LOOKING AT THE POSSIBILITY OF A LAKE WIND ADVISORY ON LAKE MOULTRIE FOR WEDNESDAY INTO THURSDAY. INITIALLY IT MAY RESULT IN GUSTY WINDS UP TO 25 KT NEAR THE LAKE SHORE WEDNESDAY AS DEEP MIXING OCCURS. BUT WITH A 40-45 KT LOW LEVEL JET TO CROSS THE AREA WEDNESDAY NIGHT INTO EARLY THURSDAY AND A TIGHT PRESSURE GRADIENT DEVELOPS...WINDS OF 20 KT OR GREATER WILL SPREAD ACROSS THE ENTIRE LAKE AREA. WE HAVE ADDED MENTION TO THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... AN UNSETTLED PATTERN IN EXPECTED AS A COMPLEX STORM SYSTEM PUSHES OFF THE MID ATLC COAST LATE SATURDAY...PUSHING A COLD FRONT INTO THE CAROLINAS. THE FRONT NOW LOOKS TO STALL OUT OVER THE SOUTH CAROLINA AND EXTEND BACK W OVER THE GULF COAST STATES. WAVES OF LOW PRESSURE ALONG WITH SEVERAL UPPER LEVEL SHORTWAVE TROUGHS MAY PUSH THROUGH THE REGION...RESULTING IN ENOUGH CONFIDENCE THAT A RAIN-FREE FORECAST CAN NO LONGER BE MAINTAINED. HAVE ADDED IN SLGT CHC STARTING SUN AND LASTING INTO EARLY NEXT WEEK. TEMPERATURES WILL FLUCTUATE SOME DEPENDING ON WHERE THE FRONT SETTLES...BUT GENERALLY TEMPS WILL RUN NEAR TO BELOW NORMAL FOR THE EARLY PORTION OF NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS WILL PREVAIL THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV. EXPECT MAINLY WESTERLY WINDS WITH GUSTS NEAR 18 KNOTS TO PERSIST THROUGH THE AFTERNOON BEFORE DROPPING OFF NEAR SUNSET. THE PREDOMINANT WESTERLY FLOW WILL KEEP THE SEABREEZE PINNED CLOSE TO THE COAST TODAY...BUT WINDS WILL SLOWLY BEGIN TO BACK TOWARD THE SOUTHWEST BY EARLY THIS EVENING. SOUTHWESTERLY WINDS OVERNIGHT WILL REMAIN NEAR 5 KNOTS AT THE SURFACE...BUT ANOTHER 30-35 KNOT LOW LEVEL JET WILL MOVE INTO THE AREA LATE TONIGHT. THIS WILL ONCE AGAIN RESULT IN MARGINAL LLWS EARLY WEDNESDAY MORNING. THUS MAINTAINED WIND SHEAR AFTER 08Z. EXTENDED AVIATION OUTLOOK... SLIGHT CHANCE OF MVFR CIGS WITH A COLD FRONT LATE WEDNESDAY NIGHT AND EARLY THURSDAY. POSSIBLE LOW LEVEL WIND SHEAR LATE TONIGHT AND WEDNESDAY NIGHT...WITH GUSTY SURFACE WINDS WEDNESDAY AND THURSDAY. && .MARINE... THE COASTAL WATERS WILL REMAIN ALONG THE NORTH AND NW PERIPHERY OF THE ATLANTIC RIDGE THAT WILL LIE ACROSS FLORIDA THROUGH TONIGHT. OFFSHORE WINDS WILL THEN PREVAIL INTO THIS AFTERNOON...BEFORE THE SEA BREEZE CIRCULATIONS BACK WINDS AROUND TO THE SW. GENERALLY WIND SPEEDS WILL REMAIN BETWEEN 10 TO 15 KNOTS THROUGH THE BULK OF THE DAY. SEAS WILL BE THE COMBINATION OF WIND WAVES AND SWELLS...BUT REACHING NO HIGHER THAN 3 OR 4 FT. ANOTHER NOCTURNAL SURGE WILL IMPACT THE AREA TONIGHT WITH A 30-35 KT LOW LEVEL JET TO MOVE THROUGH OVERNIGHT. SW WINDS WILL CLIMB TO 15 OR 20 KT. WE START TO LOSE SOME OF THE SWELL ENERGY...THUS LITTLE CHANGE IN THE OVERALL SIGNIFICANT WAVE HEIGHT WITH SEAS CAPPED AT 4 FT. WHILE THE ATLANTIC RIDGE REMAINS ANCHORED TO THE SOUTH WEDNESDAY/WEDNESDAY NIGHT...LOW PRESSURE WILL MOVE EAST THROUGH THE OHIO VALLEY BEFORE DEEPENING AS IT MOVES OFF THE MID ATLANTIC COAST WEDNESDAY NIGHT. THE PRESSURE GRADIENT BETWEEN THESE TWO SURFACE FEATURES WILL ALLOW FOR INCREASING WINDS AND SEAS...AND WE COULD BE LOOKING AT SCA CONDITIONS. CHARLESTON HARBOR HAS THE BEST CHANCE OF REACHING THE SCA CRITERIA WEDNESDAY...DUE TO GOOD MIXING NEAR THE LAND/SEA INTERFACE. BUT THE OTHER WATERS WILL BE LIMITED IN THEIR MIXING DUE TO WARM ADVECTION WEDNESDAY. THERE IS A BETTER CHANCE THAT AT LEAST AMZ350 AND AMZ374 REACH SCA CONDITIONS WEDNESDAY NIGHT WITH AN EVEN STRONGER 40-50 KT LOW LEVEL JET TO CROSS THE WATERS. THE CHARLESTON HARBOR WILL ALSO ACHIEVE SCA CRITERIA WEDNESDAY NIGHT...WITH AMZ352 AND AMZ354 TO BE CLOSE. A COLD FRONT WILL CROSS THE WATERS EARLY THURSDAY...AND WITH ONLY WEAK COOL ADVECTION AND A MUCH MORE RELAXED GRADIENT TO DEVELOP IN WAKE OF THE FRONT...THE SCA/S WILL EVENTUALLY COME DOWN. RELATIVELY QUIET MARINE CONDITIONS FOR FRIDAY AS HIGH PRESSURE NOSES IN FROM THE NORTH. THAT HIGH THEN SHIFTS EAST SATURDAY AND GIVES WAY TO AN APPROACHING FRONTAL SYSTEM FROM THE WEST. WINDS AND SEAS WILL AGAIN INCREASE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 22, 3:17 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 317 AM EDT TUE MAR 22 2011 SCZ045-230730- INLAND BERKELEY- 317 AM EDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LAKE WINDS...A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA WEDNESDAY AND WILL CONTINUE INTO EARLY THURSDAY. THIS WILL ALLOW FOR STRONGER WINDS TO DEVELOP ON LAKE MOULTRIE...AND A LAKE WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-230730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 317 AM EDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:07 PM EDT | Small Craft Advisory | CHS | 52 hr |
Nearby
Lake Wind Advisories in South Carolina, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.